Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

Logistic Disease Incidence Models and Case-Control Studies

R. L. Prentice and R. Pyke
Biometrika
Vol. 66, No. 3 (Dec., 1979), pp. 403-411
Published by: Oxford University Press on behalf of Biometrika Trust
DOI: 10.2307/2335158
Stable URL: http://www.jstor.org/stable/2335158
Page Count: 9
  • Read Online (Free)
  • Subscribe ($19.50)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
Logistic Disease Incidence Models and Case-Control Studies
Preview not available

Abstract

The probability of disease development in a defined time period is described by a logistic regression model. A model for the regression variable, given disease status, is induced and is applied to case-control data. It is shown that the odds ratio estimators and their asymptotic variance matrices may be obtained by applying the original logistic regression model to the case-control study as if the data had been obtained in a prospective study. This result gives a flexible and convenient method of analysis for a range of case-control studies in which stratum sizes are reasonably large. The work extends Anderson's (1972) results on logistic discrimination and generalizes the findings of Breslow & Powers (1978) on the equivalence of odds ratio estimators when both prospective and retrospective logistic models are applied to case-control data.

Page Thumbnails

  • Thumbnail: Page 
403
    403
  • Thumbnail: Page 
404
    404
  • Thumbnail: Page 
405
    405
  • Thumbnail: Page 
406
    406
  • Thumbnail: Page 
407
    407
  • Thumbnail: Page 
408
    408
  • Thumbnail: Page 
409
    409
  • Thumbnail: Page 
410
    410
  • Thumbnail: Page 
411
    411